Iowa, 2014Tornado and Flash Flood in Iowa, June 3 to 5, 2014
June 3 to 5, 2014 · NWS OAX · 33 events in 6 counties and zones
An upper level storm system moved across the high Plains during the afternoon on Tuesday June 3rd, and then across the mid Missouri River Valley on Tuesday night. Ahead of the system, warm, moist and unstable air was pulled north as a warm front lifted into eastern Nebraska and southwest Iowa by mid afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system moved across the high Plains during the afternoon on Tuesday June 3rd, and then across the mid Missouri River Valley on Tuesday night. Ahead of the system, warm, moist and unstable air was pulled north as a warm front lifted into eastern Nebraska and southwest Iowa by mid afternoon. The combination of the strong vertical wind shear near the boundary, and the strong instability created a volatile atmosphere across the area. The first of several rounds of supercell thunderstorms moved into northeast Nebraska after 1 pm and tracked east southeast. This intense storm moved across northeast Nebraska, and into western and finally southern Iowa producing severe weather. Additional thunderstorms developed ahead and behind this initial wave, also producing severe weather. Additional supercells developed in central Nebraska and moved into southeast Nebraska during the evening hours. The severe weather ended after midnight across the area. Due to the repeated tracking of thunderstorms across the same area, flash flooding was observed in several areas which eventually led to river flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 2:27 PM CST, 3 minutes earlier.
Area forecast discussion, Jun 3, 2:27 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
327 PM CDT TUE JUN 3 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 323 PM CDT TUE JUN 3 2014
FIRST STAGE OF SEVERE WEATHER EVENT HAS BEGUN. SUBJECTIVE 12Z UPPER
AIR ANALYSIS INDICATES MID-LEVEL RIDGING OVER THE CWA...WITH UPPER-
LEVEL TROUGH OVER THE GREAT LAKES TO OH RIVER VALLEY...AND UPSTREAM
TROUGH INTO THE GREAT BASIN. UP TO 90KT JET STREAK EXTENDED FROM UT
THROUGH NEB/SD INTO IA/MN 700MB TEMPS HAD INCREASED TO 10-12C IN
SOUTHWEST NEB/WESTERN KS...WITH STRONGER 700-500MB LAPSE RATES FROM
THERE WESTWARD. AT 850MB...16C+ DEWPOINTS EXTENDED FROM THE TX BIG
BEND THROUGH WESTERN KS...TRANSPORTED BY A 35-45KT LOW-LEVEL JET.
SURFACE LOW AT 19Z WAS CENTERED IN NORTHEAST CO/NEB PANHANDLE...WITH
WARM FRONT EXTENDING FROM AROUND KLBF TO JUST NORTH OF KHSI TO JUST
SOUTH OF KLNK TO JUST NORTH OF KFNB AND CONTINUING TO LIFT NORTHWARD.
MAIN FORECAST CONCERN IS CONVECTIVE EVOLUTION FOR THE REST OF TODAY
AND THIS EVENING. ONGOING CONVECTION IN NORTHEAST NEB REMAINS IN A
SLIGHTLY ELEVATED ENVIRONMENT...PRODUCING BOTH LARGE HAIL AND
DAMAGING WINDS...AND EXPECT IT WILL TRACK EAST-SOUTHEASTERLY ALONG
THE INSTABILITY GRADIENT INTO NORTHWEST/WEST CENTRAL IA. RISK FOR
HIGH-END WIND DAMAGE EXISTS WITH THIS SEGMENT...ALONG WITH LARGE
HAIL...AS IT MOVES THROUGH THE AREA. MEANWHILE...CU FIELD IS
BUBBLING SOUTH OF AND ALONG THE WARM FRONT...WITH ISOLATED TOWERS
TRYING TO GET THEIR ACTS TOGETHER. ONCE ACTIVITY SUCCESSFULLY
INITIATES IN SOUTH CENTRAL TO SOUTHEAST NEB...ENVIRONMENT SUPPORTS
HAIL/WIND THREATS AS WELL AS TORNADO POTENTIAL...GIVEN INCREASING 0-
1KM SHEAR/EFFECTIVE SRH AND AMPLE MLCAPE AND EFFECTIVE DEEP-LAYER
SHEAR. STILL DO EXPECT CONVECTION TO EVOLVE INTO AN MCS/BOW
ECHO/DERECHO COMPLEX AS UPPER-LEVEL TROUGH EJECTS ACROSS THE
PLAINS...SUPPORTING UPSCALE GROWTH. COMPLEX MOST LIKELY WOULD
FOLLOW THE WARM FRONT ACROSS EASTERN NEB INTO WESTERN
IA...PROGRESSING RAPIDLY ACROSS THE CWA IN THE LATER EVENING.
LOWEST FLASH FLOOD GUIDANCE EXTENDS ACROSS THE OMAHA AND LINCOLN
METROS AND SURROUNDING AREAS IN EASTERN NEB...AND HAVE ADDED A
CORRIDOR TO THE FLASH FLOOD WATCH ALREADY IN PLACE IN WESTERN
IOWA.
HAVE HELD ONTO PRECIP MENTION IN FAR EASTERN CWA THROUGH WEDNESDAY
MORNING...BUT THINK EVENT MAINLY WILL BE DONE AND PUSHING EAST OF
THE CWA BETWEEN MIDNIGHT-3AM...WITH JUST SMALL POTENTIAL FOR POST-
MAIN-EVENT SHOWERS AND ISOLATED THUNDER. OTHERWISE...STABILIZING
AND COOLER AIRMASS IS EXPECTED TOMORROW...WITH SLIGHTLY COOLER TEMPS
LINGERING INTO THURSDAY. BY THURSDAY AFTERNOON...A BOUNDARY IS
PROGGED TO BECOME ESTABLISHED ACROSS KS/MO..PROVIDING FOCUS FOR
SHOWERS/THUNDERSTORMS. ADDITIONALLY...A SHORTWAVE WILL DRAG AN AREA
OF PRECIPITATION ACROSS THE DAKOTAS INTO NORTH CENTRAL NEB. IT DOES
APPEAR THAT BOTH AREAS WILL MISS THE CWA...AND HAVE REMOVED PRECIP
MENTION FROM THURSDAY. BY FRIDAY AFTERNOON...CHANCE FOR
SHOWERS/THUNDERSTORMS INCREASES IN THE WESTERN CWA AS LOW-LEVEL
MOISTURE TRANSPORT SHIFTS A LITTLE EASTWARD...AHEAD OF APPROACHING
SHORTWAVE TROUGH.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 323 PM CDT TUE JUN 3 2014
CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES ON FRIDAY NIGHT AND
SATURDAY...PARTICULARLY IN THE SOUTHERN CWA CLOSE TO THE PROGGED
SURFACE LOW...AND FOLLOWED LATER BY THE SYNOPTIC COLD FRONT DROPPING
OUT OF THE DAKOTAS. DRIER...COOLER...AND MORE STABLE AIRMASS THEN
ENCROACHES ON THE CWA FOR SUNDAY/MONDAY. MODELS DO INDICATE PRECIP
RETURNING AROUND THURSDAY...AND HAVE INCLUDED A PERIOD OF SLIGHT
CHANCE MENTION FOR NOW. OTHERWISE...TEMPERATURES ARE PROGGED TO
REMAIN NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1228 PM CDT TUE JUN 3 2014
A THUNDERSTORM CLUSTER OVER NORTH CENTRAL NEBRASKA WILL LIKELY
MOVE EAST SOUTHEAST INTO NERN NEBRASKA THROUGH MID AFTERNOON BUT
MOVEMENT BECOMES MORE QUESTIONABLE FARTHER SE THROUGH LATE
AFTERNOON. HOWEVER...ADDITIONAL THUNDERSTORM DEVELOPMENT EXPECTED
TOWARD 00Z NEAR A WARM FRONT THAT SHOULD SET UP NEAR LINCOLN BY
THAT TIME. ANY STORM WILL HAVE THE POTENTIAL FOR STRONG WIND GUSTS
AND LARGE HAIL IN ADDITION TO REDUCING VSBYS TO BELOW 1 MILE IN
HEAVY RAIN. WITH REPEAT CELL MOVEMENT...SOME LOCATIONS COULD HAVE
A PROLONGED TSTM THREAT INTO THIS EVENING...AND THIS WAS
MAINTAINED AT KOMA AND KLNK FROM PRIOR FORECAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR NEZ044-045-051>053-066-067.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
SHORT TERM...MAYES
LONG TERM...MAYES
AVIATION...CHERMOKHazardous weather outlook, Jun 3, 10:30 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CDT TUE JUN 3 2014
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-040630-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1130 AM CDT TUE JUN 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF WESTERN IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL AND
VERY HEAVY RAIN WILL LIKELY DEVELOP OVER THE AREA THROUGH THIS
AFTERNOON. LONG TRACK TORNADOES...VERY LARGE HAIL ARE ALSO POSSIBLE
AS A SIGNIFICANT SEVERE WEATHER OUTBREAK MOVES ACROSS THE REGION.
LARGE HAIL PRODUCING THUNDERSTORMS WILL LIKELY MOVE INTO NORTHEAST
NEBRASKA THROUGH MID AFTERNOON...WITH DAMAGING WINDS AND VERY
HEAVY RAIN ALSO EXPECTED. THESE STORMS COULD MOVE TOWARD EAST
CENTRAL NEBRASKA AND WESTERN IOWA THROUGH MID TO LATE AFTERNOON.
LATER THIS AFTERNOON...A WARM FRONT IS FORECAST TO EXTEND FROM
NORTHWEST TO SOUTHEAST FROM NEAR LINCOLN TOWARD FAR SOUTHWEST
IOWA. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
NORTH OF THIS FRONT AND QUICKLY BECOME SEVERE. TORNADOES AND LARGE
HAIL WILL BE THE PRIMARY HAZARD INITIALLY. THUNDERSTORMS ARE
EXPECTED TO BECOME MORE WIDESPREAD INTO THE EARLY EVENING
HOURS...AND EVENTUALLY DEVELOP INTO A LINE OF THUNDERSTORMS. THIS
LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND LARGE
HAIL...IN ADDITION TO HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR MUCH OF SOUTHWESTERN IOWA THIS EVENING AND OVERNIGHT.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH
TONIGHT.
HEAVY RAIN OVER MUCH OF THE REGION LATER THIS AFTERNOON THROUGH
EARLY TONIGHT WILL ALSO LIKELY PRODUCE SOME STREAM AND RIVER
FLOODING LATER TONIGHT INTO WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WHILE THERE ARE OFF AND ON THUNDERSTORM CHANCES THURSDAY THROUGH
SATURDAY...SATURDAY WILL BRING THE NEXT CHANCE FOR POTENTIALLY
SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS OVER ALL OF THE REGION SHOULD BE READY FOR ACTIVATION
THIS AFTERNOON AND THIS EVENING.
CHERMOK
In the hours before
Local storm report, Jun 3, 1:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
252 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 SE NORFOLK 42.01N 97.39W
06/03/2014 E2.50 INCH MADISON NE TRAINED SPOTTER
0245 PM TSTM WND GST 2 SE NORFOLK 42.01N 97.39W
06/03/2014 E70 MPH MADISON NE TRAINED SPOTTER
&&
DEELocal storm report, Jun 3, 1:53 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
253 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 5 E NORFOLK 42.03N 97.32W
06/03/2014 M2.75 INCH STANTON NE EMERGENCY MNGR
&&
PEARSONLocal storm report, Jun 3, 2:03 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL STANTON 41.95N 97.22W
06/03/2014 E2.75 INCH STANTON NE EMERGENCY MNGR
0258 PM TSTM WND DMG STANTON 41.95N 97.22W
06/03/2014 STANTON NE EMERGENCY MNGR
MAJOR ROOF DAMAGE
&&
DEELocal storm report, Jun 3, 2:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
312 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL PILGER 42.01N 97.05W
06/03/2014 E1.75 INCH STANTON NE TRAINED SPOTTER
&&
DEELocal storm report, Jun 3, 2:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL WISNER 41.99N 96.91W
06/03/2014 M1.75 INCH CUMING NE EMERGENCY MNGR
&&
PEARSONSpecial weather statement, Jun 3, 2:26 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT TUE JUN 3 2014
NEZ011-012-032100-
CEDAR NE-KNOX NE-
326 PM CDT TUE JUN 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND SOUTHWESTERN CEDAR
COUNTIES UNTIL 400 PM CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERDIGRE...OR 35 MILES SOUTHWEST OF YANKTON...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BLOOMFIELD...WAUSA...VERDIGRE...NIOBRARA...CROFTON...
CENTER...WINNETOON...BAZILE MILLS AND LINDY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR EASTERN NEBRASKA.
LAT...LON 4277 9808 4276 9749 4245 9748 4244 9776
4254 9822
TIME...MOT...LOC 2026Z 289DEG 36KT 4266 9801
CHERMOKEvent by event
20 thunderstorm wind, 7 hail, 4 flood, 1 tornado, 1 flash flood. Local standard time, as filed.
Hail, Page
- When
- June 3, 2:30 PM CST to 3:03 PM CST
- Where
- Page County, 0.87 mi NE of Northboro to 0.87 mi NW of Braddyville
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.610, -95.270
Numerous reports of large hail were reported from spotters and law enforcement along the track of this supercell. The hail reports ranged from golf ball to tennis ball size hail, and in some locations covered the ground.
Thunderstorm Wind, Harrison
- When
- June 3, 3:12 PM CST
- Where
- Harrison County, 3.78 mi NNW of River Sioux
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.850, -96.080
Trees up to 12 inches in diameter were downed and power was knocked out. The observer estimated the winds to be near 85 mph.
Thunderstorm Wind, Pottawattamie
- When
- June 3, 3:18 PM CST to 3:31 PM CST
- Where
- Pottawattamie County, 4.47 mi WNW of Grable to 2.72 mi ESE of Loveland
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.503, -95.994
A particularly intense downburst occurred from northwest of Crescent through the town of Cresent to southeast of the city. In this area entire trees were uprooted, outbuildings were completely destroyed, partial roof removal was observed on houses, and crops were stripped.
Thunderstorm Wind, Harrison
- When
- June 3, 3:25 PM CST
- Where
- Harrison County, 0.86 mi SW of Missouri Vly
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.560, -95.910
Strong winds associated with an intense supercell lifted the roof off two hotels at the intersection of Interstate 29 and highway 30. The winds also downed trees and propelled the hail through siding on houses, destroyed crops and debarked trees.
Thunderstorm Wind, Harrison
- When
- June 3, 3:30 PM CST
- Where
- Harrison County, 0.86 mi NE of Woodbine
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.740, -95.710
A spotter reported that a grain auger and a grain dryer were blown over. The spotter estimated wind gusts to 70 mph.
Hail, Harrison
- When
- June 3, 3:32 PM CST
- Where
- Harrison County, 0.69 mi S of Missouri Vly
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -95.900
Thunderstorm Wind, Pottawattamie
- When
- June 3, 3:35 PM CST
- Where
- Pottawattamie County, 5.1 mi WNW of Underwood
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.410, -95.770
The public reported structural damage, as well as tree and power line damage.
Thunderstorm Wind, Pottawattamie
- When
- June 3, 3:38 PM CST
- Where
- Pottawattamie County, Crescent
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -95.870
Wind gusts to near 80 mph were estimated by a spotter.
Hail, Pottawattamie
- When
- June 3, 3:53 PM CST
- Where
- Pottawattamie County, 0.95 mi ENE of Council Bluffs
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.276, -95.853
Thunderstorm Wind, Pottawattamie
- When
- June 3, 3:55 PM CST
- Where
- Pottawattamie County, 2.41 mi SE of Chautauqua
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.260, -95.762
Measured at the Council Bluffs Airport.
Tornado, Pottawattamie
- When
- June 3, 4:02 PM CST to 4:05 PM CST
- Where
- Pottawattamie County, 5.31 mi SE of Bentley to 5.86 mi WSW of Oakland
- Rating
- EF2
- Path length
- 2.81 mi
- Path width
- 680 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.317, -95.561
This short-lived tornado impacted a number of farmsteads as it tracked quickly to the southeast. The tornado downed trees, power lines, and completely destroyed outbuildings along its path. The tornado was embedded within a larger area of damaging winds associated with this intense supercell.
Hail, Pottawattamie
- When
- June 3, 4:10 PM CST
- Where
- Pottawattamie County, 0.69 mi S of Oakland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.310, -95.400
Thunderstorm Wind, Mills
- When
- June 3, 4:15 PM CST
- Where
- Mills County, 1.25 mi ENE of Henderson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.140, -95.430
A barn was blown down near 380th and Brothers Ave.
Flash Flood, Pottawattamie
- When
- June 3, 4:15 PM CST to 4:40 PM CST
- Where
- Pottawattamie County, 1.48 mi NNW of Lake Manawa to 1.91 mi SSE of Council Bluffs
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.240, -95.860
Heavy rainfall from a significant supercell caused widespread flooding across the city of Council Bluffs. Street flooding with water up to 3.5 feet deep occurred. This led to numerous cars becoming stranded and some water into homes and businesses.
Thunderstorm Wind, Montgomery
- When
- June 3, 4:22 PM CST
- Where
- Montgomery County, 1.73 mi NW of Wales
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.140, -95.350
A telephone pole was downed 4 miles east of Glenwood along highway 320.
Thunderstorm Wind, Montgomery
- When
- June 3, 4:22 PM CST
- Where
- Montgomery County, 3.45 mi N of Mc Pherson
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.070, -95.330
Measured on a home weather station.
Thunderstorm Wind, Pottawattamie
- When
- June 3, 4:55 PM CST to 5:10 PM CST
- Where
- Pottawattamie County, 4.18 mi ESE of Bentley to 1.24 mi S of Oakland
- Measured
- 95 kt (109 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.361, -95.543
A particularly intense downburst associated with a supercell occurred from near 8 miles northwest of Oakland through the city of Oakland. Embedded within the downburst was a significant tornado to the west of Oakland, but otherwise the damage was caused by straight line winds. The winds downed high-tension electrical lines, downed trees, and produced some structural damage.
Thunderstorm Wind, Pottawattamie
- When
- June 3, 5:35 PM CST
- Where
- Pottawattamie County, 2.46 mi SE of Chautauqua
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.260, -95.761
Measured at the Council Bluffs Airport.
Thunderstorm Wind, Mills
- When
- June 3, 5:56 PM CST
- Where
- Mills County, 1.25 mi WNW of Silver City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.130, -95.670
Minor structural damage as well as power poles downed were reported between Mineola and Silver City.
Thunderstorm Wind, Mills
- When
- June 3, 6:15 PM CST
- Where
- Mills County, 1.04 mi E of Hastings
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.020, -95.500
A tree was blown down and damaged a house.
Thunderstorm Wind, Montgomery
- When
- June 3, 6:32 PM CST
- Where
- Montgomery County, 0.87 mi SE of Red Oak
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.010, -95.220
Local law enforcement reported several trees downed in the city of Red Oak.
Thunderstorm Wind, Mills
- When
- June 3, 7:17 PM CST
- Where
- Mills County, Emerson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -95.400
Emergency management reported 2 inch tree limbs downed in town.
Thunderstorm Wind, Page
- When
- June 3, 7:43 PM CST
- Where
- Page County, 2.32 mi NNW of Essex Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.860, -95.340
Emergency management reported that a well constructed farm building was blown 300 feet into a field.
Hail, Fremont
- When
- June 3, 7:45 PM CST to 7:55 PM CST
- Where
- Fremont County, 1.05 mi E of Percival
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.750, -95.780
Thunderstorm Wind, Page
- When
- June 3, 7:50 PM CST
- Where
- Page County, 0.69 mi S of Shenandoah
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.760, -95.370
Hail, Fremont
- When
- June 3, 8:00 PM CST
- Where
- Fremont County, 0.69 mi N of Hamburg
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.610, -95.650
Thunderstorm Wind, Fremont
- When
- June 3, 8:03 PM CST
- Where
- Fremont County, 1.26 mi WNW of Hamburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.610, -95.670
Emergency manager reported that several large trees were downed.
Hail, Page
- When
- June 3, 8:16 PM CST
- Where
- Page County, 0.87 mi NW of Clarinda
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -95.040
Flood, Mills
- When
- June 3, 8:23 PM CST to June 4, 11:22 AM CST
- Where
- Mills County, 2.63 mi SW of Pacific Jct to 4.01 mi ENE of Glenwood
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.990, -95.832
Minor flooding was observed along Keg Creek near Glenwood due to heavy rain. The creek reached nearly 31 feet during the morning of June 4, flood stage is 29 feet. The flooding mainly impacted farmland along the creek.
Thunderstorm Wind, Page
- When
- June 3, 8:24 PM CST
- Where
- Page County, Clarinda Muni Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.720, -95.020
Flood, Page
- When
- June 3, 10:54 PM CST to June 4, 10:02 AM CST
- Where
- Page County, 4.26 mi NNW of Hepburn to 2.45 mi N of Hepburn
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.907, -95.032
Heavy rain caused the Nodaway River to flood near the Clarinda area. The river at Clarinda reached a crest a little over 24.5 feet early in the morning of June 4, flood stage is 23 feet. The flooding impacted a few county roads and farmland along the river.
Flood, Fremont
- When
- June 4, 12:00 AM CST to June 5, 8:45 AM CST
- Where
- Fremont County, 0.98 mi WNW of Randolph to 3.3 mi NE of Randolph
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.875, -95.588
Heavy rain caused the West Nishnabotna River to flood from near Randolph downstream to near Riverton. The river near Randolph reached nearly 22.5 feet during the morning of June 4th, flood stage is 19 feet. Meanwhile, the river crested at around 26.36 feet near Riverton around noon on June 4. Flood stage at Riverton is 21.5 feet. The flooding mainly impacted agricultural land along the River.
Flood, Fremont
- When
- June 4, 7:07 AM CST to 10:55 PM CST
- Where
- Fremont County, 3.67 mi WSW of Riverton to 0.64 mi SW of Riverton
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.655, -95.632
Heavy rain caused the Nishnabotna River to flood around the Hamburg area on June 4th. The river near Hamburg crested a little over 26.5 feet during the mid afternoon of June 4, flood stage is 25 feet. The flooding mainly impacted farmland along the river.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 3 to 4, 2014$58 million · EF1 · 60 events
- Tornadoes and Hail in Kansas, June 3 to 4, 20142 injured · EF3 · 14 events
- Flash Flooding and Hail in Iowa, June 3 to 4, 2014$1.8 million · 2.75 in hail · 70 events
- Hail and Damaging Winds in Nebraska, June 3, 2014$945,000 · 2.75 in hail · 83 events
- Heat in Arizona, June 3, 20141 death · 1 event
- Tornado and Flash Flooding in West Virginia, June 3 to 5, 2014$565,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Illinois, June 3 to 4, 2014$472,000 · 52 kt wind · 24 events
- Hail and Damaging Winds in New York, June 3, 2014$100,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Missouri, June 3 to 4, 20142.75 in hail · 56 events
- Tornado and Flood in Kansas, June 3, 2014EF0 · 24 events
- Flash Flood and Hail in Ohio, June 3 to 4, 2014$20,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2014$14,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528387, 528394, 528403, 528399, 528395, 528397, 528400, 528401, 528405, 528406, 528410, 528407, 528414, 530694, 528417, 528420, 528411, 528421, 528423, 528431, 528434, 528449, 528437, 528442, 528438, 528445, 528443, 528446, 522350, 528448, 522353, 522351, 522352.